MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA LRS PLATELET PLASMA RBC AUTOPAS SET

TERUMO BCT TRIMA ACCEL; TRIMA LRS PLATELET PLASMA RBC AUTOPAS SET
Catalog Number 4824102
Medical Device Problem Codes Defective Component (2292); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the overflow into the platelet concentrate when the additive solution was added.There was not a transfusion recipient or patient involved at the time of the residual wbc testing, therefore no patient information is reasonably known at the time of the event.The platelet collection is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.5, e.3, h.6 and h.11.In lieu of the disposable kit, the customer provided an image to aid the investigation.The returned image captured the product bags hanging on the iv pole of the trima device.The reported incident could be confirmed, red cells were evident in the platelet bag.The device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.A tbct service technician checked out the machine at the customer and confirmed that the rbc detector was out of calibration.The rbc detector was cleaned and recalibrated and auto-tests passed.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the overflow into the platelet concentrate when the additive solution was added.There was not a transfusion recipient or patient involved at the time of the residual wbc testing, therefore no patient information is reasonably known at the time of the event.No patient received the product and no tests of the product were made as it was contaminated with red cells and, therefore, immediately discarded.The actual rwbc count cannot be determined.The platelet collection is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in d4, h6 and h11.Investigation: in lieu of the disposable kit, the customer provided an image to aid the investigation.The returned image captured the product bags hanging on the iv pole of the trima device.The reported incident could be confirmed, red cells were evident in the platelet bag.The device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.A tbct service technician checked out the machine at the customer and confirmed that the rbc detector was out of calibration.The rbc detector was cleaned and recalibrated and auto-tests passed.Root cause: a root cause assessment was performed for this complaint.The root cause was determined to be related to a hardware issue.The rbc detector was out of calibration which resulted in the device inability to appropriately flag for a spillover event.
 
Event or Problem Description

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA LRS PLATELET PLASMA RBC AUTOPAS SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key23976579
Report Number1722028-2026-00008
Device Sequence Number19974865
Product Code GKT
UDI-Device Identifier05020583824102
UDI-Public05020583824102
Combination Product (Y/N)N
Initial Reporter CountryUY
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4824102
Device Lot Number2507026442
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer02/25/2026
03/20/2026
Initial Report FDA Received Date01/06/2026
Supplement Report FDA Received Date03/12/2026
04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown